Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 8, 2006, 11:39 PM CST for Montague County, Texas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2006, 11:39 PM CST (05:39 UTC)
- Expired
- Mar 9, 2006, 12:08 AM CST
- In force
- 29 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Montague County, TX
The radar
The Altus AFB radar (KFDR), 134 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 11:55 PM CST | HAIL 1.75 | 6 Ne Nocona, TX | REPORTED NEAR LAKE NOCONA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KFWD 090539 TORFWD TXC337-090615- /O.NEW.KFWD.TO.W.0001.060309T0539Z-060309T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1139 PM CST WED MAR 8 2006 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * TORNADO WARNING FOR... NORTHERN MONTAGUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1215 AM CST * AT 1136 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A DEVELOPING TORNADO 8 MILES WEST OF NOCONA...MOVING NORTHEAST AT 60 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... NOCONA BY 1145 PM TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER. IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM THURSDAY MORNING FOR EASTERN TEXAS. LAT...LON 3379 9793 3370 9787 3396 9718 3415 9731 $$
2 follow-up statements
000 WWUS54 KFWD 090547 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1146 PM CST WED MAR 8 2006 TXC337-090615- /O.CON.KFWD.TO.W.0001.000000T0000Z-060309T0615Z/ MONTAGUE TX- 1146 PM CST WED MAR 8 2006 ...A TORNADO WARNING CONTINUES UNTIL 1215 AM CST FOR NORTHERN MONTAGUE COUNTY... AT 1148 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A POSSIBLE DEVELOPING TORNADO. THIS TORNADO WAS LOCATED NEAR NOCONA...MOVING NORTHEAST AT 55 MPH. THE TORNADO WILL BE NEAR... RURAL NORTHEASTERN MONTAGUE COUNTY AT MIDNIGHT IN ADDITION TO TORNADOES, LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM THURSDAY MORNING FOR EASTERN TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM THURSDAY MORNING FOR NORTHEASTERN TEXAS. LAT...LON 3379 9793 3370 9787 3396 9718 3415 9731 $$
000 WWUS54 KFWD 090608 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1208 AM CST THU MAR 9 2006 TXC337-090618- /O.CAN.KFWD.TO.W.0001.000000T0000Z-060309T0615Z/ MONTAGUE TX- 1208 AM CST THU MAR 9 2006 ...THE TORNADO WARNING FOR NORTHERN MONTAGUE COUNTY HAS BEEN CANCELLED... AT 1208 AM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING EXITED THE AREA...THUS THE WARNING WAS CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING FOR EASTERN TEXAS. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING FOR NORTHEASTERN TEXAS. LAT...LON 3379 9793 3370 9787 3396 9718 3415 9731 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 8, 9:30 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 8, 9:30 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 930 PM CST WED MAR 8 2006 .UPDATE... THE PREVIOUS FORECAST APPEARS TO BE IN GOOD SHAPE. THE UPPER LEVEL LOW OVER EASTERN NEW MEXICO CONTINUES TO MOVE EASTWARD THIS EVENING. THE DRY LINE HAS DRIFTED WESTWARD THIS EVENING. AS THE UPPER LEVEL SHORTWAVE MOVES EASTWARD...THE PACIFIC FRONT WILL OVERTAKE THE DRYLINE...AND MOVE EASTWARD INTO THE NORTH TEXAS LATE TONIGHT. SHOWERS AND THUNDERSTORMS OVER WEST CENTRAL TEXAS WILL MOVE NORTHEAST AT NEAR 50 MPH. WE WILL HAVE TO SEE HOW MUCH FARTHER SOUTH THIS ACTIVITY DEVELOPS. THUNDERSTORMS HAVE ALSO FORMED OVER SOUTH TEXAS BETWEEN DEL RIO AND KERRVILLE. SOME OF THIS ACTIVITY WILL LIKELY MOVE INTO THE SOUTHERN PART OF THE FORECAST AREA AFTER MIDNIGHT. THE DEVELOPMENT OF THE STORMS TO THE SOUTH COULD HAVE A NEGATIVE AFFECT ON THE STORMS FARTHER NORTH...BUT WITH DECENT LAPSE RATES...AND SHEAR...THE SEVERE POTENTIAL WILL CONTINUE FOR ALL OF NORTH TEXAS OVERNIGHT. #58 && .AVIATION... 526 PM CST WED MAR 8 2006 TIMING THUNDERSTORMS VERY DIFFICULT THIS EVENING AS BEST DYNAMICS ARE STILL UPSTREAM. CONVECTION NOW BREAKING OUT IN THE WEST EXPECTED TO MOVE NORTH OF METROPLEX AIRPORTS AND STRONGER STORMS SHOULD FORM IN TWO TO FOUR HOURS AS UPPER SUPPORT MOVES IN. HAVE OPTED FOR BEST CHANCE OF TSTMS AT TAF SITES AFTER 06Z...BUT I CANNOT GUARANTEE A TSTM FREE EVENING BEFORE THAT TIME AND AMENDMENTS MAY BE NEEDED. AFTER DRY LINE PASSES IN THE MORNING GUSTY WEST WINDS WILL CAUSE CROSSWIND PROBLEMS FROM MID MORNING THROUGH THE AFTERNOON. 84 && .PREV DISCUSSION... 535 PM CST WED MAR 8 2006 HAVE SENT UPDATED ZONES TO ADD NEW TORNADO WATCH #42 THAT WILL BE IN EFFECT UNTIL MIDNIGHT...GENERALLY ALONG AND WEST OF A SHERMAN... DENTON...WEATHERFORD...GLEN ROSE LINE. #58 321 PM CST WED MAR 8 2006 POTENT UPPER LEVEL LOW CURRENTLY SPINNING OVER THE FOUR CORNERS REGION IS EXPECTED TO MOVE INTO THE SOUTHERN PLAINS THIS EVENING INTO TOMORROW. A DRYLINE IS LOCATED NEAR AN OKLAHOMA CITY TO STEPHENVILLE TO SAN ANGELO LINE...AND A PACIFIC FRONT IS CURRENTLY MOVING THROUGH NEW MEXICO. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG THE DRYLINE EARLY IN THE AFTERNOON AND EVENING...AS THE CAP INDICATED ON OUR 18Z SOUNDING BEGINS TO BREAK. THE PACIFIC FRONT WILL EVENTUALLY CATCH UP TO THE DRYLINE AND PUSH EAST THROUGH NORTH TEXAS OVERNIGHT. IT APPEARS THERE MAY BE A FEW ISOLATED SUPERCELLS EARLY IN THE EVENT AND AHEAD OF THE DRYLINE...BEFORE THE DRYLINE/PACIFIC FRONT CONSOLIDATES THE CONVECTION. A SQUALL LINE IS EXPECTED TO FORM ALONG THE EASTWARD MOVING BOUNDARY OVERNIGHT. BOWING SEGMENTS/ DAMAGING WINDS CAN BE EXPECTED ALONG THE SQUALL LINE WITH IMPRESSIVE WINDS INDICATED AT ALL LEVELS. AS THE UPPER LEVEL LOW NEARS...MID LEVEL LAPSE RATES WILL APPROACH 9 DEGREES C ACROSS PORTIONS OF NORTH TEXAS. AS A RESULT...LARGE HAIL WILL ALSO BE A THREAT. A 50-60 KT LLJ WILL SET UP OVERNIGHT AND MAY AID IN KEEPING STORMS SURFACE BASED INTO THE MORNING. IF THE BOUNDARY LAYER CAN MANAGE NOT TO DECOUPLE...THERE IS A CHANCE FOR ISOLATED TORNADOES...GIVEN 0-1 KM SHEAR VALUES CLOSE TO 50 KTS. MUCH OF THE LARGE SCALE LIFT WILL BE PLAYING CATCH UP WITH THE MOISTURE...WHICH WILL BE RAPIDLY SHUNTED EAST BY THE BOUNDARY. THEREFORE...SOME AREAS OF NORTH TEXAS MAY NOT SEE MUCH PRECIPITATION WITH THIS EVENT...ESPECIALLY SOUTH AND WEST. DRY AIR AND VERY GUSTY WINDS WILL MOVE INTO THE REGION BEHIND THE SYSTEM. THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT FOR THE WESTERN HALF OF NORTH TEXAS HAS BEEN UPGRADED TO A RED FLAG WARNING. THERE ARE SEVERAL LOW CHANCES FOR PRECIPITATION TOWARDS THE WEEKEND AS NORTH TEXAS REMAINS IN ACTIVE SOUTHWEST FLOW ALOFT. AN IMPRESSIVE SYSTEM WILL AFFECT NORTH TEXAS EARLY NEXT WEEK...WITH A FRONTAL PASSAGE ON MONDAY AND A RETURN TO MORE NORMAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 57 73 49 80 / 60 20 10 10 WACO, TX 56 75 48 83 / 50 30 10 10 PARIS, TX 59 71 45 79 / 80 60 10 10 DENTON, TX 56 72 45 78 / 80 20 10 10 MCKINNEY, TX 56 72 45 80 / 80 40 10 10 DALLAS, TX 60 73 51 79 / 60 30 10 10 TERRELL, TX 59 72 46 78 / 60 60 10 10 CORSICANA, TX 62 75 49 81 / 60 60 10 10 TEMPLE, TX 59 77 49 82 / 40 30 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL MIDNIGHT THURSDAY FOR TXZ091-TXZ092-TXZ093- TXZ100-TXZ101-TXZ102-TXZ103-TXZ115-TXZ116-TXZ117-TXZ129-TXZ130- TXZ131-TXZ132. RED FLAG WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR TXZ091- TXZ100-TXZ101-TXZ102-TXZ115-TXZ116-TXZ117-TXZ118-TXZ129-TXZ130- TXZ131-TXZ132-TXZ133-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156- TXZ157-TXZ158-TXZ159-TXZ160-TXZ161-TXZ174-TXZ175. && 58/13/84
Hazardous weather outlook, Mar 8, 5:39 PM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 539 PM CST WED MAR 8 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 539 PM CST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT WITH LARGE HAIL...DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN. THERE IS ALSO THE POTENTIAL FOR A FEW TORNADOES. THIS EVENINGS THREAT BEGINS WEST OF A LINE FROM SHERMAN...CLEBURNE...EASTLAND AND WILL EXPAND EASTWARD AND SOUTHEASTWARD OVERNIGHT. .DAYS TWO THROUGH SEVEN... SEVERE STORMS MAY STILL BE ONGOING THURSDAY MORNING OVER EASTERN SECTIONS OF NORTH TEXAS. AS A DRY LINE MOVES THROUGH GUSTY WEST WINDS AND RAPIDLY LOWERING HUMIDITIES WILL CREATE A CRITICAL FIRE DANGER THURSDAY AFTERNOON WEST OF A BOWIE...FORT WORTH...HILLSBORO... HEARNE LINE. LOW THUNDERSTORM CHANCES WILL RETURN OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR NORTHWESTERN SECTIONS OF NORTH TEXAS BEFORE MIDNIGHT...SPREADING EASTWARD AFTER MIDNIGHT.
In the hours before
Special weather statement, Mar 8, 8:40 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 840 PM CST WED MAR 8 2006 TXZ119-090315- DALLAS- 840 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER UPDATE... AT 840 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES WEST OF HIGHLAND PARK...MOVING EAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...COCKRELL HILL... DALLAS...FARMERS BRANCH...GARLAND...HIGHLAND PARK...RICHARDSON... SACHSE AND UNIVERSITY PARK. HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Mar 8, 10:41 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1041 PM CST WED MAR 08 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 PM HAIL 3 W OLNEY 33.36N 98.81W
03/08/2006 M1.75 INCH YOUNG TX FIRE DEPT/RESCUESpecial weather statement, Mar 8, 10:43 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1043 PM CST WED MAR 8 2006 TXZ158-090515- BELL- 1043 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1043 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF HARKER HEIGHTS...MOVING NORTHEAST AT 45 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...HARKER HEIGHTS... KILLEEN...MORGANS POINT RESORT...NOLANVILLE AND TROY. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Local storm report, Mar 8, 10:50 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 PM CST WED MAR 08 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HAIL OLNEY 33.36N 98.76W
03/08/2006 M2.75 INCH YOUNG TX FIRE DEPT/RESCUE
OLNEY FIRE DEPARTMENT REPORTED BASEBALL SIZE HAIL IN
OLNEY.Special weather statement, Mar 8, 10:54 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1054 PM CST WED MAR 8 2006 TXZ134-145-090530- ELLIS-HILL- 1054 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1054 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HILLSBORO...MOVING NORTHEAST AT 50 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CARLS CORNER...COVINGTON... HILLSBORO...ITALY...ITASCA...MAYPEARL AND WHITNEY. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
Special weather statement, Mar 8, 11:21 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1121 PM CST WED MAR 8 2006 TXZ121-134-146-090545- ELLIS-KAUFMAN-NAVARRO- 1121 PM CST WED MAR 8 2006 ...SIGNIFICANT WEATHER UPDATE... AT 1121 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF WAXAHACHIE TO 8 MILES EAST OF HILLSBORO...MOVING EAST AT 45 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE ALMA...BARDWELL...BARRY... BLOOMING GROVE...COTTONWOOD...ENNIS...GRAYS PRAIRIE...ITALY...KEMP AND PALMER. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. THE POTENTIAL EXISTS FOR THESE STORMS TO INTENSIFY TO SEVERE LEVELS THROUGH MIDNIGHT. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 6:45 PM CST | Severe Thunderstorm Warning | FWD | Wise | 20 min |
| Mar 8, 6:54 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 19 min |
| Mar 8, 10:32 PM CST | Severe Thunderstorm Warning | FWD | Young | 43 min |
| Mar 8, 10:58 PM CST | Severe Thunderstorm Warning | FWD | Bell | 39 min |
| Mar 8, 11:26 PM CST | Severe Thunderstorm Warning | FWD | Montague | 34 min |
| Mar 8, 11:30 PM CST | Severe Thunderstorm Warning | FWD | Falls, McLennan | 45 min |
| Mar 9, 12:01 AM CST | Severe Thunderstorm Warning | FWD | Cooke | 20 min |
| Mar 9, 12:51 AM CST | High Wind Warning | FWD | Lamar | 60 min |
| Mar 9, 1:01 AM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 15 hr |
| Mar 9, 1:51 AM CST | High Wind Warning | FWD | Anderson, Bell, Falls, Freestone, Henderson, Hopkins and 5 more | 2 hr |
| Mar 9, 5:06 AM CST | Severe Thunderstorm Warning | FWD | Kaufman, Rains, Van Zandt | 45 min |
| Mar 9, 5:24 AM CST | Severe Thunderstorm Warning | FWD | Hopkins | 51 min |
| Mar 9, 6:14 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 26 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.